Alert archive / Kansas / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 57, NWS Dodge City, KS

May 8, 20096 counties in Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at May 8, 2009, 1:32 AM CDT for 6 counties in Kansas. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 8, 2009, 1:32 AM CDT (06:32 UTC)
Expired
May 8, 2009, 2:15 AM CDT
In force
43 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon

Counties Ellis County, KS, Lane County, KS, Ness County, KS, Rush County, KS, Scott County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 117 km from the middle of the area, began a volume at 06:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 8, 1:42 AM CDTHAIL 0.75Scott City, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 8, 12:02 AM CDTSevere Thunderstorm Watch PDSSPC8 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 6.5 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2009-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 13 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2009-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 143 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
13 J/kg
Mixed-layer CIN
-240 J/kg
Mixed-layer LCL
2434 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
143 m²/s²
0-3 km storm-relative helicity
354 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDDC 080632
SVRDDC
KSC051-101-135-165-171-195-080715-
/O.NEW.KDDC.SV.W.0057.090508T0632Z-090508T0715Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
132 AM CDT FRI MAY 8 2009

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ELLIS COUNTY IN CENTRAL KANSAS.
  RUSH COUNTY IN CENTRAL KANSAS.
  LANE COUNTY IN WEST CENTRAL KANSAS.
  NESS COUNTY IN WEST CENTRAL KANSAS.
  SCOTT COUNTY IN WEST CENTRAL KANSAS.
  TREGO COUNTY IN WEST CENTRAL KANSAS.

* UNTIL 215 AM CDT

* AT 131 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTH OF ELLIS TO 3
  MILES NORTHWEST OF BROWNELL TO 5 MILES NORTHEAST OF MODOC...MOVING
  SOUTHEAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RIGA...
  RANSOM...
  SCOTT CITY...
  SHALLOW WATER...
  YOCEMENTO...
  HAYS...
  CATHARINE...
  EMMERAM...
  VICTORIA...
  BAZINE...
  RURAL RESIDENCES OF ELLIS...LANE...NESS...RUSH...SCOTT AND TREGO
  COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

THIS WARNING REPLACES AND EXTENDS THE PREVIOUS WARNING ISSUED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM CDT FRIDAY
MORNING FOR SOUTHWESTERN KANSAS.

&&

LAT...LON 3913 9902 3835 9903 3833 10112 3870 10112
      3870 10016 3900 10015 3914 9964
TIME...MOT...LOC 0631Z 295DEG 34KT 3902 9958 3866 9979
          3853 10102

$$

18
2 follow-up statements
000 
WWUS53 KDDC 080645
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
145 AM CDT FRI MAY 8 2009

KSC195-080655-
/O.CAN.KDDC.SV.W.0057.000000T0000Z-090508T0715Z/
TREGO KS-
145 AM CDT FRI MAY 8 2009

...THE SEVERE THUNDERSTORM WARNING FOR TREGO COUNTY IS CANCELLED...

* LOCATIONS IMPACTED INCLUDE...
  CEDAR BLUFF...
  RURAL RESIDENCES OF TREGO COUNTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM CDT FRIDAY
MORNING FOR SOUTHWESTERN KANSAS.

LAT...LON 3869 10017 3868 9959 3910 9957 3913 9905
      3913 9903 3835 9903 3833 10112 3870 10112
      3870 10103
TIME...MOT...LOC 0645Z 295DEG 34KT 3892 9938 3862 9956
          3859 10075 3844 10094

$$

KSC051-101-135-165-171-080715-
/O.CON.KDDC.SV.W.0057.000000T0000Z-090508T0715Z/
ELLIS KS-SCOTT KS-LANE KS-NESS KS-RUSH KS-
145 AM CDT FRI MAY 8 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM CDT
FOR RUSH...NESS...LANE...SCOTT AND ELLIS COUNTIES...

AT 143 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM YOCEMENTO TO 3 MILES NORTH
OF MCCRACKEN TO 5 MILES NORTHWEST OF MANNING TO 4 MILES SOUTHWEST OF
SCOTT CITY...MOVING SOUTHEAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HEALY...
  SHALLOW WATER...
  CATHARINE...
  EMMERAM...
  VICTORIA...
  WALKER...
  BISON...
  RURAL RESIDENCES OF ELLIS...LANE...NESS...RUSH AND SCOTT COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM CDT FRIDAY
MORNING FOR SOUTHWESTERN KANSAS.

&&

LAT...LON 3869 10017 3868 9959 3910 9957 3913 9905
      3913 9903 3835 9903 3833 10112 3870 10112
      3870 10103
TIME...MOT...LOC 0645Z 295DEG 34KT 3892 9938 3862 9956
          3859 10075 3844 10094

$$

18
000 
WWUS53 KDDC 080651
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
151 AM CDT FRI MAY 8 2009

KSC051-135-165-080701-
/O.CAN.KDDC.SV.W.0057.000000T0000Z-090508T0715Z/
ELLIS KS-NESS KS-RUSH KS-
151 AM CDT FRI MAY 8 2009

...THE SEVERE THUNDERSTORM WARNING FOR RUSH...NESS AND ELLIS COUNTIES
IS CANCELLED...

* LOCATIONS IMPACTED INCLUDE...
  BEELER...
  RURAL RESIDENCES OF ELLIS...NESS AND RUSH COUNTIES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM CDT FRIDAY
MORNING FOR SOUTHWESTERN KANSAS.

LAT...LON 3868 10026 3835 10027 3833 10112 3870 10112
      3870 10103
TIME...MOT...LOC 0651Z 295DEG 34KT 3857 10069 3842 10088

$$

KSC101-171-080715-
/O.CON.KDDC.SV.W.0057.000000T0000Z-090508T0715Z/
SCOTT KS-LANE KS-
151 AM CDT FRI MAY 8 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM CDT
FOR LANE AND SCOTT COUNTIES...

AT 149 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 3 MILES NORTH OF MANNING TO
4 MILES SOUTH OF SCOTT CITY...MOVING SOUTHEAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SCOTT CITY...
  HEALY...
  SHIELDS...
  PENDENNIS...
  ALAMOTA...
  RURAL RESIDENCES OF LANE AND SCOTT COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

VERY HEAVY RAINFALL IS OCCURRING WITH THIS STORM. SIGNIFICANT PONDING
OF WATER IS POSSIBLE ON ROADWAYS AND POOR DRAINAGE AREAS WILL FILL
QUICKLY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS
THE ROAD.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM CDT FRIDAY
MORNING FOR SOUTHWESTERN KANSAS.

&&

LAT...LON 3868 10026 3835 10027 3833 10112 3870 10112
      3870 10103
TIME...MOT...LOC 0651Z 295DEG 34KT 3857 10069 3842 10088

$$

18

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 3:44 PM CDT, 9 hours 48 minutes earlier.

Area forecast discussion, May 7, 3:44 PM CDT, 9 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
344 PM CDT THU MAY 7 2009

.DISCUSSION...

DAYS 1-2...

NOCTURNAL SEVERE THUNDERSTORMS IN THE FIRST PERIOD (TONIGHT) IS
MAIN CONCERN IN THE FORECAST.

MID-AFTERNOON SURFACE ANALYSIS REVEALED VERY WEAK FRONT EXTENDING
FROM SOUTHEAST NEBRASKA SOUTHWEST THROUGH CENTRAL KANSAS INTO
NORTHWEST OKLAHOMA...THEN WEST THROUGH NORTHERN TEXAS PANHANDLE.
SURFACE WINDS WERE BEGINNING TO RESPOND TO LOWERING PRESSURES
ACROSS SOUTHEAST COLORADO/NORTHEAST NEW MEXICO WITH MORE OF AN
EASTERLY COMPONENT WIND. SURFACE WINDS WILL CONTINUE TO RESPOND
MORE TO THE RATON MESA LOW PRESSURE THIS EVENING...WITH THE
LEADING EDGE OF UPPER 60S TO 70 DEWPOINTS MAKING A NORTHWESTWARD
PUSH CLOSER TO DDC FA. BY 03Z...67F ISODROSOTHERM IS SHOWN BY THE
18Z NAM TO REACH CENTRAL TX PANHANDLE TO NEAR BUFFALO, OK TO
MEDICINE LODGE...AS THE SURFACE LOW IS POSITIONED NEAR BOISE CITY,
OK. THE LLJ ABOVE THE BOUNDARY LAYER WILL BE INCREASING
SUBSTANTIALLY IN THE 03-06Z TIME FRAME. SIGNIFICANT CONVERGENCE IS
EXPECTED ABOVE THE BOUNDARY LAYER ACROSS SOUTHWEST KS BY 06Z AT
THE NOSE OF THE LLJ.

THERE IS EXPECTED TO BE A RAPID DEVELOPMENT OF CONVECTION IN THE
04-06Z TIME FRAME ANYWHERE FROM SCOTT CITY TO CIMARRON TO ASHLAND
AND POINTS EAST FROM THERE. ONCE STORMS FORM...THEY WILL RAPIDLY
BECOME SEVERE AS STORMS WILL INGEST 17 TO 19C H85 DEWPOINT
AIR....WHICH WHEN THEORETICALLY LIFTED YIELDS 3300 TO 3800 J/KG
MOST-UNSTABLE CAPE. 1-3KM AGL STORM-RELATIVE HELICITY WILL RANGE
BETWEEN 300 AND 380 M2/S2 FOR ENERGY-HELICITY INDEX IN THE EXTREME
RANGE OF 6 TO 9. THESE ARE EXPLOSIVE PARAMETERS FOR SUPERCELL
THUNDERSTORMS...WHETHER THE SUPERCELLS ARE ROOTED TO THE BOUNDARY
LAYER OR NOT. MAXIMUM HAIL DIAMETER OF BASEBALL TO SOFTBALL SIZE
IS CERTAINLY POSSIBLE WITH THE STRONGEST STORMS LATE TONIGHT. HAVE
COMMUNICATED THIS INFORMATION TO LOCAL EMERGENCY MANAGEMENT AND
OTHER LOCAL CUSTOMERS REGARDING THE OVERNIGHT SUBSTANTIAL SEVERE
WEATHER THREAT. THE STORMS WILL LIKELY EVOLVE INTO ONE OR TWO
ORGANIZED CLUSTERS IN THE 09-12Z TIME FRAME AS THE EMPHASIS SHIFTS
FROM SOUTHWEST TO SOUTH-CENTRAL KANSAS. WILL CONTINUE HIGHEST POPS
ACROSS SOUTHEASTERN ZONES WITH LIKELY (60-70) POPS. ONCE
THUNDERSTORM THREAT ENDS...LOW LEVEL MOISTURE WILL CONTINUE ACROSS
THE AREA WITH DENSE FOG POSSIBLE. WILL HOLD OF ISSUANCE OF A DENSE
FOG ADVISORY FOR NOW, HOWEVER.

STRONG COLD ADVECTION AND REMNANT MOISTURE/STRATUS WILL PREVAIL
FRIDAY ACROSS THE AREA. HIGHS WILL STRUGGLE TO ESCAPE THE MID-
UPPER 60S FOR HIGHS IN AREAS WHERE STRATUS WILL HOLD TOUGH MOST OF
THE DAY. SOME LINGERING SHOWER ACTIVITY IS ALSO POSSIBLE AS THE H7
BAROCLINIC ZONE REMAINS ACROSS WESTERN KANSAS. HIGH PRESSURE WILL
CONTINUE TO BUILD INTO THE CENTRAL HIGH PLAINS FRIDAY NIGHT WITH
THE SURFACE HIGH GRIPPING MUCH OF WESTERN KANSAS DURING THE DAY
SATURDAY. LOW H85 TEMPS WILL SUPPORT HIGHS ONLY IN THE LOWER 60S
AT BEST. SOME WEAK FRONTOGENESIS ALONG THE H7 BAROCLINIC ZONE MAY
HELP KEEP OVERCAST OR BROKEN CLOUD COVER ACROSS WESTERN KANSAS
MUCH OF THE DAY.  -UMSCHEID

DAYS 3-7...

THE ADVERTISED WESTERN CONUS TROUGH FOR EARLY TO MID NEXT WEEK
IS NOT EXPECTED TO MATERIALIZE. IT NOW APPEARS THAT THERE WILL BE
A SERIES OF PROGRESSIVE SHORTWAVE TROUGHS ACROSS THE NORTHERN
PLAINS. A COOL SURFACE HIGH WILL PUSH INTO SOUTH TEXAS THIS
WEEKEND AND REMAIN THROUGH MONDAY. THIS WILL EFFECTIVELY KILL
ANY CHANCES OF HIGH-END SEVERE WEATHER SATURDAY THROUGH MONDAY.
THAT COOL AIRMASS WILL WASH OUT BY TUESDAY AS WEST TO SOUTHWEST
MID TO HIGH LEVEL FLOW AND LEE TROUGHING DEVELOP. THE GULF OF MEXICO
IS AT EQUILIBRIUM WITH DEWPOINTS FROM 75 TO 78F. THAT IS WHY
DEWPOINTS ARE IN THE 70S IN TEXAS TODAY. AS SOUTHERLY LOW LEVEL
FLOW BECOMES ESTABLISHED SOUTHWARD INTO TEXAS, THIS MOIST
AIRMASS SHOULD SURGE NORTHWARD INTO KANSAS. SO A FEW SEVERE STORMS
MAY DEVELOP ALONG THE DRYLINE BY TUESDAY AFTERNOON.

A FEW ROUNDS OF NON-SEVERE SHOWERS AND STORMS SHOULD OCCUR FROM
SATURDAY EVENING THROUGH SUNDAY AS A SHORTWAVE TROUGH INTERACTS
WITH A LOW TO MID LEVEL BAROCLINIC ZONE. TEMPERATURES SHOULD BE
FAIRLY COOL SUNDAY WITH THE CLOUD COVER AND COOL AIRMASS. SOME
RECOVERY IN TEMPS CAN BE EXPECTED BY MONDAY BEFORE THE TRUE
WARMER AND MOIST AIRMASS ARRIVES ON TUESDAY. LOWS WILL BE FAIRLY COOL
THROUGH MONDAY MORNING AND THEN CLIMB INTO THE 60S BY TUE/WED
MORNINGS AS THE GULF MOISTURE ARRIVES.

&&

.AVIATION...

AREAS OF DENSE FOG SHOULD DEVELOP AFTER 6Z AT DDC AND 7Z/8Z AT GCK
AS A VERY HUMID AIRMASS OVER OKLAHOMA MOVES UPSLOPE INTO A COOLER
AIRMASS OVER WESTERN KANSAS. THESE CONDITIONS MAY PREVAIL UNTIL 14Z.
A FEW SEVERE THUNDERSTORMS MAY EFFECT GCK/DDC AND POSSIBLY EVEN HYS
BETWEEN 06 AND 12Z AS A LOW LEVEL JET DEVELOPS OVER NORTHERN OK AND
SOUTHWEST KANSAS.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  59  71  46  66 /  50  20  20   0
GCK  56  71  45  65 /  30  10  20   0
EHA  56  76  45  64 /  20  10  30   0
LBL  58  74  46  65 /  30  10  30   0
HYS  57  70  45  66 /  40  20  10   0
P28  64  72  50  70 /  70  40  20   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

FN25/24/24
Hazardous weather outlook, May 7, 3:46 PM CDT, 9 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
346 PM CDT THU MAY 7 2009

KSZ030-031-043>046-061>066-074>081-084>090-081145-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
346 PM CDT THU MAY 7 2009 /246 PM MDT THU MAY 7 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP BETWEEN 11 PM AND 1 AM CDT
JUST ABOUT ANYWHERE IN SOUTHWEST AND CENTRAL KANSAS. THESE STORMS
WILL CONTAIN VERY LARGE HAIL TO THE SIZE OF BASEBALLS AND POSSIBLY EVEN
DAMAGING STRAIGHT-LINE WINDS. IN FAR WESTERN KANSAS...THE BEST CHANCE
OF SEVERE STORMS IS FROM 1 AM TO 4 AM CDT. FURTHER EAST INCLUDING
DODGE CITY...NESS CITY AND PRATT...THE CHANCES FOR SEVERE STORMS
WILL CONTINUE THROUGH 8 AM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A FEW SHOWERS AND THUNDERSTORMS ARE POSSIBLE SATURDAY EVENING THROUGH
SUNDAY. THESE STORMS ARE NOT EXPECTED TO BE SEVERE.

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON AND
EVENING.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS WILL BE NEEDED AFTER 11 PM TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

In the hours before

Local storm report, May 8, 1:15 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
115 AM CDT FRI MAY 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 AM     HAIL             COLLYER                 39.04N 100.12W
05/08/2009  M0.88 INCH       TREGO              KS   TRAINED SPOTTER

&&

RB

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 12:41 AM CDTSevere Thunderstorm WarningDDCEllis, Lane, Ness, Scott, Trego49 min
May 8, 1:55 AM CDTSevere Thunderstorm WarningDDCFinney, Gray, Kearny, Lane, Scott65 min
May 8, 2:08 AM CDTSevere Thunderstorm WarningDDCEdwards, Hodgeman, Ness, Pawnee, Rush52 min
May 8, 2:43 AM CDTSevere Thunderstorm WarningDDCFinney, Ford, Gray, Haskell, Hodgeman62 min
May 8, 2:54 AM CDTSevere Thunderstorm WarningDDCEdwards, Kiowa, Pawnee, Pratt, Stafford66 min
May 8, 3:18 AM CDTSpecial Weather StatementDDCClark, Meade, Seward57 min
May 8, 3:43 AM CDTSevere Thunderstorm WarningDDCClark, Comanche, Ford, Kiowa, Meade34 min
May 8, 3:59 AM CDTSpecial Weather StatementDDCBarber, Comanche, Kiowa, Pratt46 min
May 8, 4:08 AM CDTSevere Thunderstorm WarningDDCBarber, Pratt53 min
May 8, 4:46 AM CDTSevere Thunderstorm WarningDDCBarber43 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.